Denise posted pictures and a brief thing or two about our trip to Rothenburg, Germany on her blog. Since I don't have any pictures of my own, and since it'd be way too hard to squeeze the trip into a blog post of reasonable length, I'll skip retelling it myself. The one thing I will add is that Rothenburg looks like a town straight out of a Christmas snow globe. It was old and charming and I'm pretty sure Santa has a holiday home tucked away in it somewhere.
*5:30 AM - Woke up to pack/eat breakfast/make sure nothing got left behind
*6:35 AM - Left our split level apartments to walk 10 minutes to the train station
*6:55 AM - Boarded Train #1 (out of 5) on the way back to the airport in Memmingen
*7:15 AM - Arrived at our 1st connection station, went from platform 5 to platform 2 to wait on Train #2
*7:20 AM - Train #2 delayed 15 minutes
*7:25 AM - Train #2 delayed another 5 minutes
*7:30 AM - Train #2 delayed a total of 35 minutes (Did I mention it was FREEZING?)
*7:50 AM - Finally boarded Train #2. Sat in 1st class because there weren't any other seats. No one seemed to mind.
*8:15 AM - Arrived at 2nd connection station. Missed Train #3 by about 5 minutes. Scott went off in search of a solution.
*9:00 AM - Realized that getting 2 taxis was the only option that guaranteed we'd make it to the airport on-time. Missing our flight would mean having to stay in Germany 2 extra nights, plus rebook tickets for Friday, plus miss Thanksgiving, plus miss the Marlay Craft Fair.
*11:00 AM - Made it to Memmingen 2 hours and 500 euro later. Checked in. Got some coffee. Went through security and passport control.
*12:40 PM - Our flight was scheduled to leave at 1:10 PM, but was stuck in a holding pattern due to intense fog
*1:00 PM - Still in a holding pattern.
*1:30 PM - Flight was redirected to another airport. We had to go back through passport control take an hour bus ride to get to the plane.
*2:30 PM - Arrived at airport #2. Waited in line for ages to go back through security (ONE PERSON AT A TIME... seriously?!?!?!) and passport control... again (that's right, I have 3 Germany stamps in my passport now because I left the country twice on Wednesday)
*3:30 PM - Wait almost 10 minutes on the shuttle bus to ride 250 meters (see how European I am?) to our plane. Apparently it was too dangerous to walk that far.
*4:00 PM - Finally departed Germany, 30 minutes later than we were scheduled to land in Dublin
*5:15 PM - Arrived in Dublin, after gaining back an hour in transit.
It was a really long day. There were a few moments of panic, frustration, and resignation, but I'm proud of how well we all held it together! At least we made it home :)